Skip to content

Nydrazid

Interactions

Hydantoins/Isoniazid

This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.

Medical warning:

Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.

How the interaction occurs:

When these two medicines are taken together, isoniazid may cause your body to process your seizure medicine more slowly.

What might happen:

The blood levels of your seizure medicine may increase and cause toxic effects.

What you should do about this interaction:

If you experience nausea, vomiting, confusion, dizziness, or other symptoms, contact your healthcare professional (e.g. doctor or pharmacist.) It may be necessary to measure the blood levels of your seizure medicine. Your doctor may want to adjust the dose.This interaction may be worse if your body processes drugs slowly or if you are also taking PAS.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.Reference:1.Miller RR, Porter J, Greenblatt DJ. Clinical importance of the interaction of phenytoin and isoniazid: a report from the Boston Collaborative Drug Surveillance Program. Chest 1979 Mar;75(3):356-8.

References:

Selected from data included with permission and copyrighted by First Databank, Inc. This copyrighted material has been downloaded from a licensed data provider and is not for distribution, expect as may be authorized by the applicable terms of use.

CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.

More about Drugs and Medications

Newsletters

Subscribe to free WebMD newsletters.

  • WebMD Daily

    WebMD Daily

    Subscribe to the WebMD Daily, and you'll get today's top health news and trending topics, and the latest and best information from WebMD.

  • Men's Health

    Men's Health

    Subscribe to the Men's Health newsletter for the latest on disease prevention, fitness, sex, nutrition, and more from WebMD.

  • Women's Health

    Women's Health

    Subscribe to the Women's Health newsletter for the latest on disease prevention, fitness, sex, diet, anti-aging, and more from WebMD.

By clicking Submit, I agree to the WebMD Terms & Conditions & Privacy Policy

URAC: Accredited Health Web Site TRUSTe online privacy certification HONcode Seal AdChoices